Welcome to Our Community

Wanting to join the rest of our members? Feel free to sign up today.

Sign Up

VS after alcohol poisoning

Discussion in 'Introductions' started by Klonoa, Jun 8, 2018.

  1. Klonoa

    Klonoa New Member

    I've recently found this forum and would like to share my story.
    I had my 22nd birthday in March and decided to celebrate it with two of my classmates. Two of us drank four bottles of wine (the third didn't drink much) and I don't remember the rest of the night. I was vomiting the day after, had dizziness and started having visual snow and photophobia. The nausea went away, but dizziness and VS became permanent.

    After one week I went to a neurologist and ophthalmologist. I did blood tests, transcranial doppler, MRI with contrast (the neurologist thought I have multiple sclerosis, then that I have arachnoiditis or have been poisoned with methyl alcohol). Blood tests were ok, doppler showed I have venous stasis (but that is considered to be relatively normal since I have osteochondrosis), MRI only showed an enlargement of cerebrospinal fluid spaces in the frontal and parietal lobe. My neurologist gave me a prescription for vitamins and my ophthalmologist gave me injections of Dexamethasone. Nothing helped. The photophobia even got worse and I couldn't see any sunlighted objects such as clouds, white or grey cars, asphalt etc.

    After 3 weeks I went to a psychiatrist, who helped me once with my PTSD. She prescribed me Detralex, Betahystine, Mianserinum (12 days 7.5 mg, then 14 mg and after about 2 weeks I was told to reduce it again to 7.5 mg), Pentoxifylline and Gamma-aminobutyric acid. My diagnosis is - Violation of venous outflow of the brain. After three days I felt a lot better and after 1 week as if I never had any of those symptoms. Betahystine really helped to cure dizziness, but VS and photophobia were still present two weeks after I visited the psychiatrist. I tried Acetazolamide to see if it was intracranial hypertension, but nothing happened.

    I went to another ophtalmologist, he and the chief of the ophthalmology department checked my fundus, but they both said that my eyes were almost perfect and the problem might lie in the brain.

    Then I went to a psychiatrist again, she prescripted me Lamictal (7 days 25 mg and 7 days 50 mg, then reduce again) to, as she said, relax the temporal lobes. She said to come after 2 weeks and to report if I got any better. At the end of the second week I could better accommodate my eyes to the light, but I wouldn't say that VS has gotten less. She prescripted me Carbamazepinum 75 mg for 40 days. Today is the fourth day.

    I had a back ache a couple of days ago and took 100 mg of Diclofenac daily. Now the pain is almost gone, but I've read one topic on this forum (http://visualsnowforum.com/threads/diclofenac-caused-my-vs.173/) and I've noticed that VS got a bit worse today. I will see if it will be gone when I'll stop Diclofenac.

    I still take Mianserinum, Detralex, Pentoxifylline, Gamma-aminobutyric acid and Lamictal. I have to take all this for just about one more month. If nothing is going to change, I will have to look for another doctor since I will move to another country in July.

    I found it to be problematic to read papers especially on light tables, because the space around the text starts to shimmer as if it was an old monitor from the 1990s and it interrupts my concentration. That's one of the things that irritate me the most about VS. My academic performance has thereby worsened.

    Thank you for reading my post and I hope to write another successful report as soon as possible.
     
  2. Jon

    Jon New Member

    Hey, sad to see no one replied to you yet. I'm going through somewhat similar turmoils though not quite the same. Hope you get better. I used to have really bad photophobia and it has gotten better I think (started many years ago). It comes and goes now. You should check out blue-light filtering glasses, it's like sunglasses but are instead designed for light sensitivity.

    I'm still not sure what I have is VS, I'm in the process of checking things.
     
  3. Klonoa

    Klonoa New Member

    Hello! I’ve found another VS communities on Facebook and Reddit, so I went there.
    I’m off Carbamazepine and now on Lamictal 100 mg, but still no progress so far. Some days are better, but it’s psychological. I’ve also started to hear tinnitus.
    Thank you!
    If this won’t reduce somehow, I will have to look for FL-41 lenses at least to be able to read normally.
     

Share This Page